Alert archive / California / High Surf Warnings in 2008
High Surf Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf warning at Jan 4, 2008, 4:17 AM PST for 8 counties in California. It was in force for 46 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2008, 4:17 AM PST (12:17 UTC)
- Expired
- Jan 6, 2008, 1:50 AM PST
- In force
- 46 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 5:49 AM PST | HIGH SUST WINDS 40 | 9 Sw Palo Alto, CA | WIND GUSTING TO 51 MPH. SPOTTER LOCATION IS HALF MOON BAY. |
| Jan 4, 6:02 AM PST | HIGH SUST WINDS 50 | 5 Ne Fremont, CA | WIND GUSTING TO 65 MPH. LOCATION IS CALAVERAS ROAD RAWS ELEVATION 1230 FEET |
| Jan 4, 6:48 AM PST | NON-TSTM WND GST 77 | 3 Se Los Gatos, CA | MEASURED AT LOS GATOS RAWS. ELEVATION 1800 FEET. |
| Jan 4, 6:55 AM PST | NON-TSTM WND GST 58 | 1 N Lagunitas-Forest Kn, CA | MEASURED AT BARNABY RAWS. EVELATION 800 FEET. |
| Jan 4, 8:01 AM PST | HIGH SUST WINDS 48 | 1 E San Bruno, CA | MEASURED AT SAN FRANCISCO AIRPORT. WIND GUSTING TO 66 MPH. |
| Jan 4, 8:18 AM PST | NON-TSTM WND GST 52 | 2 Sw San Rafael, CA | |
| Jan 4, 8:33 AM PST | NON-TSTM WND GST 83 | 1 N Lucas Valley-Marinw, CA | MEASURED AT BIG ROCK RAWS.ELEVATION 1500 FEET. |
| Jan 4, 9:09 AM PST | HIGH SUST WINDS 58 | 3 Nw Tiburon, CA | MEASURED ON ANGEL ISLAND. WINDS GUSTING TO 78 MPH. |
| Jan 4, 9:41 AM PST | HIGH SUST WINDS 71 | 5 E Clayton, CA | MEASURED ON KREGOR PEAK. ELEVATION 1900 FEET. WINDS GUSTING TO 107 MPH. |
| Jan 4, 12:06 PM PST | FLOOD | San Mateo, CA | SAN MATEO CREEK FLOODING AT 3RD AND GRANT IN SAN MATEO |
| Jan 4, 12:44 PM PST | HEAVY RAIN 7 | N Scotts Valley, CA | 12 HOUR RAINFALL. MANY TREES DOWN. |
| Jan 4, 1:51 PM PST | HEAVY RAIN 10 | 13 Se Los Gatos, CA | 24 HR RAINFALL MEASURED NEAR LOMA PRIETA AT 2200 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.3 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMTR 041217 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 417 AM PST FRI JAN 4 2008 ...HIGH SURF AND THE POSSIBILITY OF COASTAL FLOODING TONIGHT INTO SUNDAY MORNING... .A SERIES OF STRONG PACIFIC STORMS WILL IMPACT THE CALIFORNIA COAST WITH HIGH SURF BEGINNING TONIGHT AND LASTING INTO SUNDAY MORNING. COASTAL FLOODING IS ALSO POSSIBLE ESPECIALLY DURING THE HIGH TIDES. CAZ006-505-509-514-515-042030- /O.UPG.KMTR.SU.Y.0001.000000T0000Z-080106T1800Z/ /O.NEW.KMTR.SU.W.0001.080104T1217Z-080106T1800Z/ /O.CON.KMTR.CF.A.0001.000000T0000Z-080106T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 417 AM PST FRI JAN 4 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 10 AM PST SUNDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... ...HIGH SURF ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. A COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING. HIGH SURF WILL LIKELY CAUSE RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 20 FEET. WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ LARRY
6 follow-up statements
000 WHUS46 KMTR 042025 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1225 PM PST FRI JAN 4 2008 .A COASTAL FLOOD WARNING IS NOW IN EFFECT FROM 6 AM SATURDAY UNTIL 12 NOON SATURDAY FOR THE POSSIBILITY OF COASTAL FLOODING DURING THE HIGH TIDE CYCLE. CAZ006-505-509-514-515-050430- /O.UPG.KMTR.CF.A.0001.000000T0000Z-080106T1800Z/ /O.NEW.KMTR.CF.W.0001.080105T1400Z-080105T2000Z/ /O.CON.KMTR.SU.W.0001.000000T0000Z-080106T1800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 1225 PM PST FRI JAN 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 12 PM PST SATURDAY... ...COASTAL FLOOD WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 12 NOON PST SATURDAY. THE COASTAL FLOOD WATCH IS NO LONGER IN EFFECT. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. THE COASTAL FLOOD WATCH HAS BEEN UPGRADED TO A COASTAL FLOOD WARNING THAT WILL BE IN EFFECT FROM 6 AM UNTIL 12 NOON SATURDAY MORNING ALONG THE COAST AND AROUND THE BAYS. THE WARNING IS IN EFFECT DURING THE TIME OF HIGH TIDE. A HIGH TIDE OF 6 FEET WILL OCCUR AT THE GOLDEN GATE AROUND 8 AM SATURDAY MORNING. HIGH TIDES UP AND DOWN THE COAST WILL AVERAGE AROUND 6 FEET ON SATURDAY MORNING. THE COMBINATION OF THE HIGH TIDE...WESTERLY ONSHORE WINDS AND A BUILDING 25 FOOT WESTERLY SWELL WILL ALL COME TOGETHER ALONG WITH RAPID RUN-OFF FROM THE RECENT RAIN TO CREATE WIDESPREAD COASTAL FLOODING. RESIDENTS THAT LIVE IN PLACES MOST PRONE TO COASTAL FLOODING SHOULD TAKE ACTION NOW TO PROTECT PROPERTY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. IN ADDITION...THE HIGH SURF WARNING IS STILL IN EFFECT UNTIL 10 AM SUNDAY. HIGH SURF WILL LIKELY CAUSE RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 20 FEET WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KMTR 050407 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 807 PM PST FRI JAN 4 2008 .A COASTAL FLOOD WARNING IS NOW IN EFFECT FROM 6 AM SATURDAY UNTIL 12 NOON SATURDAY FOR THE POSSIBILITY OF COASTAL FLOODING DURING THE HIGH TIDE CYCLE. CAZ006-505-509-514-515-051215- /O.CON.KMTR.SU.W.0001.000000T0000Z-080106T1800Z/ /O.CON.KMTR.CF.W.0001.080105T1400Z-080105T2000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 807 PM PST FRI JAN 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 12 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT ALONG THE COAST UNTIL 10 AM PST SUNDAY MORNING. SURF IN EXCESS OF 25 FEET IS EXPECTED ALONG THE SONOMA COUNTY COAST SOUTHWARD THROUGH THE MONTEREY COUNTY COAST SATURDAY MORNING. A COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 12 PM PST SATURDAY ALONG THE COAST AND AROUND THE BAYS. THE WARNING WILL COINCIDE WITH A HIGH TIDE OF 6 FEET THAT WILL OCCUR AROUND 8 AM AT THE GOLDEN GATE SATURDAY MORNING. HIGH TIDES UP AND DOWN THE COAST WILL AVERAGE AROUND 6 FEET ON SATURDAY MORNING. THE COMBINATION OF THE HIGH TIDE...WESTERLY ONSHORE WINDS AND A BUILDING 25 FOOT WESTERLY SWELL WILL ALL COME TOGETHER ALONG WITH RAPID RUN-OFF FROM THE RECENT RAIN TO CREATE WIDESPREAD COASTAL FLOODING. RESIDENTS THAT LIVE IN PLACES MOST PRONE TO COASTAL FLOODING SHOULD TAKE ACTION NOW TO PROTECT PROPERTY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. IN ADDITION...THE HIGH SURF WARNING IS STILL IN EFFECT UNTIL 10 AM SUNDAY. HIGH SURF WILL LIKELY CAUSE RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 20 FEET WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ WALBRUN
000 WHUS46 KMTR 051205 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 405 AM PST SAT JAN 5 2008 .LARGE NORTHWEST SWELLS WILL BEGIN TO ARRIVE ALONG THE NORTHERN AND CENTRAL CALIFORNIA COAST EARLY THIS MORNING. THE LARGE SEAS WILL CREATE COASTAL FLOODING DURING THIS MORNINGS HIGH TIDE CYCLE. SEAS IN EXCESS OF 20 FEET WILL CONTINUE TO POUND THE COAST UNTIL EARLY SUNDAY MORNING. CAZ006-505-509-514-515-052015- /O.EXT.KMTR.SU.W.0001.000000T0000Z-080106T1200Z/ /O.CON.KMTR.CF.W.0001.080105T1400Z-080105T2000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 405 AM PST SAT JAN 5 2008 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A COASTAL FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 12 NOON PST TODAY ALONG THE COAST AND AROUND THE BAYS. THE WARNING WILL COINCIDE WITH A HIGH TIDE OF 6 FEET THAT WILL OCCUR AROUND 9 AM AT THE GOLDEN GATE THIS MORNING. HIGH TIDES UP AND DOWN THE COAST WILL AVERAGE AROUND 6 FEET THIS MORNING. THE COMBINATION OF THE HIGH TIDE...WESTERLY ONSHORE WINDS AND A BUILDING 25 TO 30 FOOT WESTERLY SWELL WILL ALL COME TOGETHER ALONG WITH RAPID RUN-OFF FROM THE RECENT RAIN TO CREATE WIDESPREAD COASTAL FLOODING. RESIDENTS THAT LIVE IN PLACES MOST PRONE TO COASTAL FLOODING SHOULD TAKE ACTION NOW TO PROTECT PROPERTY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. IN ADDITION...THE HIGH SURF WARNING IS STILL IN EFFECT UNTIL 4 AM SUNDAY. HIGH SURF WILL LIKELY CAUSE RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 20 FEET WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KMTR 051951 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1151 AM PST SAT JAN 5 2008 .LARGE NORTHWEST SWELLS HAVE ARRIVED ALONG THE NORTHERN AND CENTRAL CALIFORNIA COAST EARLY THIS MORNING. SEAS IN EXCESS OF 20 FEET WILL CONTINUE TO POUND THE COAST UNTIL EARLY SUNDAY MORNING. CAZ006-505-509-514-515-060400- /O.EXP.KMTR.CF.W.0001.000000T0000Z-080105T2000Z/ /O.CON.KMTR.SU.W.0001.000000T0000Z-080106T1200Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 1151 AM PST SAT JAN 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...COASTAL FLOOD WARNING WILL EXPIRE AT NOON PST TODAY... A COASTAL FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT NOON AS HIGH TIDE WAS EARLIER THIS MORNING AND SWELLS AT COASTAL BUOYS HAVE FALLEN TO BELOW 30 FEET. THE HIGH SURF WARNING IS STILL IN EFFECT UNTIL 4 AM SUNDAY. HIGH SURF WILL LIKELY CAUSE RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 20 FEET WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ ANDERSON
000 WHUS46 KMTR 060444 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 844 PM PST SAT JAN 5 2008 .LARGE NORTHWEST SWELLS UP TO 20 FEET AFFECTING THE NORTHERN AND CENTRAL CALIFORNIA COAST. CAZ006-505-509-514-515-061800- /O.EXT.KMTR.SU.W.0001.000000T0000Z-080107T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 844 PM PST SAT JAN 5 2008 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 PM PST SUNDAY... THE HIGH SURF WARNING HAS BEEN EXTENDED UNTIL 4 PM PST SUNDAY. SEAS WILL BE DECREASING SLOWLY TONIGHT AND SUNDAY BUT WILL STILL BE LARGE ENOUGH TO CAUSE HAZARDOUS CONDITIONS. SEAS ARE EXPECTED TO DROP TO 15 FEET OR LESS SUNDAY NIGHT. HIGH SURF WILL LIKELY CAUSE RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 20 FEET WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ W PI
000 WHUS46 KMTR 060950 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 150 AM PST SUN JAN 6 2008 ...LARGE SWELL TO CONTINUE ALONG THE COAST TODAY... .A HIGH SURF ADVISORY CONTINUES UNTIL 4 PM TODAY FOR BREAKING WAVES BETWEEN 15 AND 19 FEET ALONG THE COAST. CAZ006-505-509-514-515-061900- /O.CAN.KMTR.SU.W.0001.000000T0000Z-080107T0000Z/ /O.NEW.KMTR.SU.Y.0002.080106T0950Z-080107T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 150 AM PST SUN JAN 6 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH SURF WARNING HAS BEEN CANCELLED. SEA HEIGHTS HAVE DROPPED BELOW 20 FEET AND ARE EXPECTED TO MAINTAIN BETWEEN 15 AND 19 FEET THROUGH TODAY. THEREFORE THE HIGH SURF WARNING HAS BEEN DOWNGRADED TO A HIGH SURF ADVISORY. THE HIGHEST SEAS WILL OCCUR THIS MORNING WITH SEAS SUBSIDING THROUGH THE LATE AFTERNOON AND INTO THIS EVENING. A HIGH SURF ADVISORY INDICATES THAT DANGEROUS...BATTERING WAVES IN EXCESS OF 15 FEET WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf warning went out at Jan 3, 10:00 PM PST, 6 hours 17 minutes earlier.
Area forecast discussion, Jan 3, 10:00 PM PST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1000 PM PST THU JAN 3 2008
UPDATED AVIATION
.DISCUSSION...FORECAST REMAINS ON TRACK THIS EVENING. A FEW NEW
ADVISORIES/WATCHES TO HIGHLIGHT FOR FRIDAY. AN URBAN AND SMALL STREAM
FLOOD ADVISORY HAS BEEN ISSUED FOR SONOMA...MARIN...AND NAPA
COUNTIES BEGINNING AT 4 AM PST FRIDAY MORNING UNTIL 4 PM PST FRIDAY
AFTERNOON. A SECOND URBAN AND SMALL STREAM FLOOD ADVISORY WAS
ISSUED FOR THE REMAINING COUNTIES IN OUR CWA FROM SAN FRANCISCO SOUTH
BEGINNING AT 4 AM PST FRIDAY MORNING UNTIL 10 PM FRIDAY EVENING.
RAINFALL TOTALS WILL EASILY REACH 2 TO 6 INCHES BY FRIDAY AFTERNOON
AS THE FRONT MOVES ACROSS THE REGION. HIGHER ELEVATIONS HAVE THE
POTENTIAL FOR HIGHER RAINFALL TOTALS. BECAUSE OF THE POTENTIAL FOR
HEAVY RAINFALL WITH THIS SYSTEM WE HAVE ALSO ISSUED A FLASH FLOOD
WATCH FOR THE NORTH BAY COUNTIES OF SONOMA...MARIN AND NAPA FROM 4 AM
FRIDAY MORNING TO 1 PM FRIDAY AFTERNOON.
RAINFALL TOTALS THUS FAR HAVE BEEN ANYWHERE FROM HALF AN INCH TO
NEARLY 1.5 INCHES IN THE NORTH BAY TO HALF AN INCH TO 1.25 INCHES IN
THE SANTA CRUZ MOUNTAINS. WE HAVENT EVEN SEEN HALF OF THE RAINFALL
WE ARE GOING TO GET WITH THIS STORM. RAINFALL TOTALS WILL CONTINUE
TO IMPRESS US THROUGH THE NEXT 48 HOURS. SOME TOTALS TO HIGHLIGHT
IN THE NORTH BAY MOUNTAINS INCLUDE OLEMA VALLEY AND HAWKEYE WHICH
REPORTED 1.12 AND 1.88 INCHES RESPECTIVELY AS OF 8 PM. SINCE THE
LAST DISCUSSION RAIN HAS SWEPT INTO THE SANTA CRUZ MOUNTAINS
DROPPING AN IMPRESSIVE 1.25 INCHES AT BEN LOMOND...1.0 INCHES IN
SCOTTS VALLEY AND 0.79 INCH IN BOULDER CREEK.
WINDS HAVE REMAINED STEADY WITH SOUTH WINDS AROUND 15 TO 30 MPH WITH
GUSTS TO 50 MPH. STRONGEST WINDS HAVE BEEN OBSERVED MAINLY IN THE
HILLS WITH GUSTS AS HIGH AS 62 MPH IN THE NORTH AND EAST BAY
MOUNTAINS AS WELL AS THE SANTA CRUZ MOUNTAINS.
FROM PREVIOUS DISCUSSION...BEHIND THE FRONT...A YET EVEN STRONGER
STORM IS DEVELOPING. A RATHER IMPRESSIVE 180KT JET NEAR 140W WILL
CONTINUE TO DIG AS A RESULT A STRONG LOW PRESSURE WILL BUILD. THE
STRONG WINDS CURRENTLY ON GOING WILL REMAIN AND ACTUALLY INCREASE TO
HIGH WIND WARNING LEVELS(SEE SFONPWMTR) OR 25 TO 45 MPH WITH GUSTS TO
60 MPH PLUS IN THE HILLS WITH THE APPROACHING SECOND SYSTEM. ALSO...
AS THE LOW DEEPENS(960MB) OFF THE PACNW COAST AND THE NOSE OF A 140KT
MOVES OVER NORCAL...LIFT INCREASES DRAMATICALLY LATE TONIGHT/EARLY
TOMORROW. THIS WILL LIKELY BE THE PERIOD OF THE HIGHEST RAINFALL
RATES(08Z-20Z). IN FACT...SIX HOURLY RAINFALL RATES EARLY FRIDAY WILL
LIKELY BE IN EXCESS OF 2 INCHES IN TERRAIN FAVORED AREAS.
ELSEWHERE...1 TO 2 INCHES WILL LIKELY BE THE NORM. AS THE COLD FRONT
MOVES ONSHORE MIDDAY FRIDAY...LOW LEVEL SHEAR...LAPSE RATES AND SFC
CAPE ALL INCREASE COMBINED WITH THE VERTICAL VELOCITIES/COOL AIR
ALOFT WILL MAKE IT POSSIBLE FOR THUNDER. HAVE ADDED THUNDER TO THE
FORECAST FRIDAY AND FRIDAY EVENING. BY LATE FRIDAY...THE INTENSE
RAINFALL SHOULD DIMINISH...BUT SHOWERS WILL REMAIN FRIDAY NIGHT.
FOR SATURDAY/SATURDAY NIGHT...THE HEART OF THE COLD AIR ASSOCIATED
WITH UPPER TROUGH WILL MOVE OVERHEAD FURTHER DESTABILIZING THE
AIRMASS. THEREFORE...WILL CONT THE MENTION OF THUNDER. PRECIP
AMOUNTS WILL NOT BE AS HIGH AS THE FRIDAY SYSTEM AND SHOULD BE
MORE SHOWER LIKE IN NATURE...BUT STILL MEASURABLE. SNOW LEVELS WILL
ALSO LOWER THROUGH THIS PERIOD...BUT NOT LOW ENOUGH TO MENTION FROZEN
PRECIP YET. THIS WILL HAVE TO BE MONITORED OVER THE NEXT DAY.
YET ANOTHER STORM SYSTEM WILL MOVE IN ON SUNDAY CONTINUING THE
CHANCE OF SHOWERS.
LONG TERM(MONDAY-THURSDAY)...
NO REAL BREAK IN AN ACTIVE WEATHER PATTERN IS EXPECTED DURING THE
EXTENDED. LATEST MEDIUM RANGE MODELS CONTINUE TO SHOW AN ACTIVE
STORM TRACK OVER MUCH OF THE WEST COAST. THE SYSTEM SLATED FOR
TUESDAY INTO WEDNESDAY LOOKS TO BE GAINING SOME STRENGTH WITH
ANOTHER ROUND OF DECENT RAIN. HAVE INCREASED POPS TUESDAY AND
WEDNESDAY. THERE AFTER...HIGH PRESSURE TRIES TO BUILD LATE IN THE
PERIOD.
&&
.AVIATION...SFC WINDS AT SFO REMAINED SE THROUGH THE EVENING. THE
PRESSURE FIELD NOW BECOMES MORE FAVORABLE FOR INCREASED SE WINDS
THROUGH FRIDAY MORNING AS A ROBUST COLD FRONT PRESSES IN FROM THE
WEST. THERE IS STRONG WIND POTENTIAL ESPECIALLY SURROUNDING FRONTAL
PASSAGE. MVFR WITH LOCALIZED IFR WILL PREVAIL TONIGHT AND FRIDAY.
&&
.PREVIOUS MARINE...SWELL HEIGHTS ARE ABOUT 15 TO 16 FEET AT PT ARENA
AND BODEGA BAY BUOYS. SWELL WILL CONTINUE INCREASE SOUTH ALONG THE CA
COAST TONIGHT...WARRANTING A HIGH SURF ADVISORY. WAVE MODELS ARE
FAIRLY CONSISTENT SHOWING W-NW SWELL PEAKING ON SATURDAY. BY SATURDAY
SWELL HEIGHTS STILL MAY REACH TO ABOUT 28 FEET WITH 15 SECOND
PERIODS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT....GALE WARNING ALL WATERS BY THIS EVENING WITH ROUGH BAR.
.TNGT....HIGH WIND WARNING ENTIRE SAN FRANCISCO AND
MONTEREY BAY AREAS TONIGHT THROUGH FRIDAY AFTERNOON.
.TNGT....COASTAL FLOOD WATCH AND HIGH SURF ADVY TONIGHT THROUGH
FRI AFTERNOON FROM SONOMA COUNTY THRU MONTEREY COUNTY.
.FRI....URBAN AND SMALL STREAM FLOOD ADVISORY FOR SONOMA...
MARIN AND NAPA COUNTIES FROM 4 AM PST FRIDAY MORNING
UNTIL 4 PM PST FRIDAY AFTERNOON.
.FRI....URBAN AND SMALL STREAM FLOOD ADVISORY FOR SAN
FRANCISCO...SAN MATEO...ALAMEDA...CONTRA COSTA...SANTA
CLARA...SANTA CRUZ...MONTEREY AND SAN BENITO COUNTIES
FROM 4 AM PST FRIDAY MORNING UNTIL 10 PM PST FRIDAY
EVENING.
.FRI....FLASH FLOOD WATCH FOR SONOMA...MARIN AND NAPA COUNTIES
FROM 4 AM PST FRIDAY MORNING UNTIL 1 PM PST FRIDAY
AFTERNOON.
&&
PUBLIC FORECAST: C WALBRUN/MEHLE
AVIATION/MARINE: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 3, 5:15 PM PST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 515 PM PST THU JAN 3 2008 CAZ508-510>513-516>518-041200- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- 515 PM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGIONS .DAY ONE...THURSDAY RAIN WILL SPREAD FROM NORTH TO SOUTH ACROSS THE REGION TONIGHT. RAIN WILL BE HEAVY AT TIMES WITH MINOR URBAN FLOODING POSSIBLE. IN ADDITION TO THE RAIN STRONG WINDS ARE BLOWING ACROSS THE REGION. A HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS THE ENTIRE REGION. THE STRONGEST WINDS ARE EXPECTED ALONG THE COAST AND IN THE HILLS WHERE WIND GUSTS FROM 55 TO 70 MPH WILL BE POSSIBLE BY LATE TONIGHT INTO FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED BEGINNING AT 4 AM PST FRIDAY MORNING UNTIL 10 PM PST FRIDAY EVENING. RAINFALL TOTALS COULD EASILY REACH 2 TO 6 INCHES BY MID AFTERNOON AS THE FRONT TRAVERSES THE AREA. HIGHER ELEVATIONS CAN POTENTIALLY SEE HIGHER TOTALS. SHOWERS WILL CONTINUE FRIDAY NIGHT THROUGH SUNDAY. * HIGH WIND WARNING...........SEE WWUS76 - NPWMTR FOR DETAILS * * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WSUS86 - FLSMTR FOR DETAILS * CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED INFORMATION ON THIS POTENTIAL SIGNIFICANT WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ006-509-514-515-041200- BIG SUR COAST-SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 515 PM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGIONS .DAY ONE...THURSDAY A SERIES OF STRONG PACIFIC STORMS ARE IMPACTING THE CALIFORNIA COAST THIS EVENING WITH HIGH SURF AND HIGH WINDS. HIGH SURF WILL PERSIST INTO SUNDAY MORNING. COASTAL FLOODING IS ALSO POSSIBLE ESPECIALLY DURING HIGH TIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED BEGINNING AT 4 AM PST FRIDAY MORNING. RAINFALL TOTALS COULD EASILY REACH 2 TO 6 INCHES BY MID AFTERNOON AS THE FRONT TRAVERSES THE AREA. HIGHER ELEVATIONS CAN POTENTIALLY SEE HIGHER TOTALS. SHOWERS WILL CONTINUE FRIDAY NIGHT THROUGH SUNDAY. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED INFORMATION ON THIS POTENTIAL SIGNIFICANT WEATHER EVENT. * HIGH SURF ADVISORY AND COASTAL FLOOD WATCH.....SEE WHUS46 - CFWMTR FOR DETAILS * * HIGH WIND WARNING...........SEE WWUS76 - NPWMTR FOR DETAILS * * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WSUS86 - FLSMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ506-507-041200- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 515 PM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY REGION .DAY ONE...THURSDAY RAIN WILL SPREAD FROM NORTH TO SOUTH ACROSS THE REGION TONIGHT. RAIN WILL BE HEAVY AT TIMES WITH MINOR URBAN FLOODING POSSIBLE. IN ADDITION TO THE RAIN STRONG WINDS ARE BLOWING ACROSS THE REGION. A HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS THE ENTIRE REGION. THE STRONGEST WINDS ARE EXPECTED ALONG THE COAST AND IN THE HILLS WHERE WIND GUSTS FROM 55 TO 70 MPH WILL BE POSSIBLE BY LATE TONIGHT INTO FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED BEGINNING AT 4 AM PST FRIDAY MORNING UNTIL 4 PM PST FRIDAY AFTERNOON. RAINFALL TOTALS COULD EASILY REACH 2 TO 6 INCHES BY MID AFTERNOON AS THE FRONT TRAVERSES THE AREA. HIGHER ELEVATIONS CAN POTENTIALLY SEE 6 TO 8 INCHES. THIS STORM WILL BRING THE POTENTIAL FOR LOCALIZED FLASH FLOODING AND A FLASH FLOOD WATCH HAS BEEN ISSUED. SHOWERS WILL CONTINUE FRIDAY NIGHT THROUGH SUNDAY. * HIGH WIND WARNING...........SEE WWUS76 - NPWMTR FOR DETAILS * * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WSUS86 - FLSMTR FOR DETAILS * * FLASH FLOOD WATCH...........SEE WGUS66 - FFAMTR FOR DETAILS * CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED INFORMATION ON THIS POTENTIAL SIGNIFICANT WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ505-041200- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- 515 PM PST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF THE NORTH BAY .DAY ONE...THURSDAY A SERIES OF STRONG PACIFIC STORMS ARE IMPACTING THE CALIFORNIA COAST THIS EVENING WITH HIGH SURF AND HIGH WINDS. HIGH SURF WILL PERSIST INTO SUNDAY MORNING. COASTAL FLOODING IS ALSO POSSIBLE ESPECIALLY DURING HIGH TIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED BEGINNING AT 4 AM PST FRIDAY MORNING. RAINFALL TOTALS COULD EASILY REACH 2 TO 6 INCHES BY MID AFTERNOON AS THE FRONT TRAVERSES THE AREA. HIGHER ELEVATIONS CAN POTENTIALLY SEE 6 TO 8 INCHES. THIS STORM WILL BRING THE POTENTIAL FOR LOCALIZED FLASH FLOODING AND A FLASH FLOOD WATCH HAS BEEN ISSUED. SHOWERS WILL CONTINUE FRIDAY NIGHT THROUGH SUNDAY. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED INFORMATION ON THIS POTENTIAL SIGNIFICANT WEATHER EVENT. * HIGH SURF ADVISORY AND COASTAL FLOOD WATCH.....SEE WHUS46 - CFWMTR FOR DETAILS * * HIGH WIND WARNING...........SEE WWUS76 - NPWMTR FOR DETAILS * * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WSUS86 - FLSMTR FOR DETAILS * * FLASH FLOOD WATCH...........SEE WGUS66 - FFAMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. C WALBRUN
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:56 PM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 23 hr |
| Jan 4, 12:09 PM PST | Flash Flood Warning | MTR | Santa Cruz | 4 hr |
| Jan 4, 12:22 PM PST | Flash Flood Warning | MTR | Monterey | 4 hr |
| Jan 4, 12:25 PM PST | Coastal Flood Warning | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 24 hr |
| Jan 4, 2:31 PM PST | Wind Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 6 hr |
Nearby
High Surf Warnings in California, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.